MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG80184
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 06/2021).
 
Event or Problem Description
It was reported that post angioplasty procedure through the right common femoral vein to treat central venous stenosis of the right immoninated venous trunk, the balloon was deflated.However, when withdrawing the balloon, the device allegedly had retraction problem.It was further reported that the whole device was withdrawn with the introducer sheath and the balloon at the same time.There was no reported patient injury.
 
Event or Problem Description
It was reported that post angioplasty procedure through the right common femoral vein to treat central venous stenosis of the right ammoniated venous trunk, the balloon was deflated and the device allegedly had retraction problem.It was further reported that the whole device was withdrawn with the introducer sheath and the balloon at the same time.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one atlas gold loaded with unknown sheath has returned for the evaluation.On the visual evaluation , the device appeared bloody and the balloon was loaded into a unknown sheath.The sheath was noted to be buckled , the balloon was bunched and prolapsed at the distal end which exposes the inner guidewire lumen.Then the sheath was retracted from the balloon and the break was noted at the balloon glue joint proximally to the catheter exposing the inner guide wire lumen.The glue bullet was noted to be pulled back and not seated properly and the marker bands was also observed not in the correct position.No functional testing was performed due to the condition of the returned sample.Under the microscopic observation, the break was noted proximal glue joint and examined.Therefore the investigation is confirmed for the reported retraction issue, as the balloon was returned stuck inside the sheath and prolapsed at the distal end.The investigation is confirmed for the identified balloon joint break, as the glue bullet was noted to be pulled back from the catheter.The reported retraction issue most likely contributed to the balloon glue joint break.A definitive root cause could not be determined based upon the available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 06/2021), g3, h6 (device).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11493725
Report Number2020394-2021-00573
Device Sequence Number14755298
Product Code DQY
UDI-Device Identifier00801741060878
UDI-Public(01)00801741060878
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80184
Device Catalogue NumberATG80184
Device Lot Number93TC0141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient Weight104